Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 336, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 26, 2012, 7:40 PM CDT for Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 7:40 PM CDT (00:40 UTC)
- Expired
- Jul 26, 2012, 8:17 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:44 PM CDT | TSTM WND DMG | 2 E Jonesboro, AR | HIGHWAY SIGNS BLOWN INTO ROADWAY ON HWY 18 EAST OF JONESBORO IN THE BLACK OAK AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319
WUUS54 KMEG 270040
SVRMEG
ARC021-031-055-093-MOC069-155-270130-
/O.NEW.KMEG.SV.W.0336.120727T0040Z-120727T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 830 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
POLLARD TO 6 MILES SOUTHEAST OF RECTOR TO BROOKLAND...OR ALONG A
LINE EXTENDING FROM CHALK BLUFF NATURAL AREA TO 6 MILES SOUTHEAST
OF RECTOR TO BROOKLAND...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLYTHEVILLE...BROOKLAND...BURDETTE...DELL...GOSNELL...GREENWAY...
LAKE CITY...LEACHVILLE...MANILA...MARMADUKE...MONETTE...PIGGOTT...
POLLARD AND RECTOR.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS STORM HAS A HISTORY OF PRODUCING WIND SPEEDS OF 50 TO 60 MPH.
TREES AND POWER LINES WERE REPORTED DOWN IN JONESBORO. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3654 8995 3639 8996 3639 8976 3643 8973
3640 8958 3634 8954 3632 8962 3626 8953
3624 8971 3613 8959 3600 8973 3590 8964
3589 8977 3580 8972 3576 8981 3578 9072
3620 9039 3650 9032 3650 9023 3655 9022
TIME...MOT...LOC 0040Z 272DEG 45KT 3646 9018 3620 9016
3585 9053
$$
BORGHOFF2 follow-up statements
261
WWUS54 KMEG 270104
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT THU JUL 26 2012
ARC021-031-055-093-MOC069-155-270130-
/O.CON.KMEG.SV.W.0336.000000T0000Z-120727T0130Z/
CLAY AR-CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
804 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR PEMISCOT...DUNKLIN...NORTHERN MISSISSIPPI...SOUTHEASTERN
GREENE...NORTHEASTERN CRAIGHEAD AND EASTERN CLAY COUNTIES...
AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLARKTON TO GOBLER TO VAIL...OR ALONG A LINE EXTENDING FROM 10
MILES EAST OF CAMPBELL TO 8 MILES NORTHWEST OF STEELE TO MANILA...
MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK OAK...
BLYTHEVILLE...BROOKLAND...BURDETTE...DELL...GOSNELL...GREENWAY...LAKE
CITY...LEACHVILLE...MANILA...MONETTE...NIMMONS...PIGGOTT AND ST.
FRANCIS.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3653 8995 3639 8996 3639 8976 3643 8973
3640 8958 3634 8954 3631 8962 3626 8954
3624 8971 3613 8959 3609 8968 3600 8973
3590 8965 3589 8977 3581 8973 3576 8981
3578 9072 3589 9063 3613 9023 3654 9022
TIME...MOT...LOC 0104Z 273DEG 35KT 3644 8985 3613 8992
3583 9019
$$
BORGHOFF873
WWUS54 KMEG 270117
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT THU JUL 26 2012
ARC021-031-055-093-MOC069-155-270127-
/O.CAN.KMEG.SV.W.0336.000000T0000Z-120727T0130Z/
CLAY AR-CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
817 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR PEMISCOT...DUNKLIN...NORTHERN
MISSISSIPPI...SOUTHEASTERN GREENE...NORTHEASTERN CRAIGHEAD AND
EASTERN CLAY COUNTIES IS CANCELLED...
AT 817 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3653 8995 3639 8996 3639 8976 3643 8973
3640 8958 3634 8954 3631 8962 3626 8954
3624 8971 3613 8959 3609 8968 3600 8973
3590 8965 3589 8977 3581 8973 3576 8981
3578 9072 3589 9063 3613 9023 3654 9022
TIME...MOT...LOC 0117Z 273DEG 35KT 3643 8969 3612 8976
3582 9004
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:27 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 26, 7:27 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 727 PM CDT THU JUL 26 2012 .UPDATE... UPDATE REGARDING SEVERE THUNDERSTORM POTENTIAL AND TO EXPIRE HEAT ADVISORY. && .DISCUSSION... A LINE OF SEVERE THUNDERSTORMS CONTINUES TO ADVANCE SOUTHEASTWARD ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING. THIS LINE SHOULD CONTINUE ITS FORWARD PROGRESSION AND MAINTAIN ITS INTENSITY FOR THE NEXT FEW HOURS AS IT MOVES INTO A STRONGLY UNSTABLE AIRMASS. MLCAPES IN ADVANCE OF THE LINE REMAIN BETWEEN 3000-4000 J/KG...LI/S AROUND -6C...AND MID LEVEL LAPSE RATES AROUND 6.5 C/KM. IN ADDITION...DOWNDRAFT CAPE VALUES FROM LATEST MESOANALYSIS ARE AROUND 1300 J/KG. THIS SHOULD CONTINUE TO SUPPORT A DAMAGING WIND POTENTIAL AS TEMPERATURES REMAIN IN THE 90S WITH DEWPOINTS IN THE LOWER 70S. AS THE LINE PROGRESSES FURTHER SOUTH TOWARDS THE INTERSTATE 40 CORRIDOR...A GRADUAL WEAKENING PROCESS IS EXPECTED. LOSS OF DIURNAL HEATING AND GREATER MID LEVEL HEIGHTS ASSOCIATED WITH STRONGER RIDGING ALOFT SHOULD HELP TO WEAKEN THE CONVECTIVE LINE. THEREFORE THINK THAT THE GREATEST SEVERE THREAT SHOULD REMAIN ALONG AND NORTH OF I-40 FOR THE NEXT FEW HOURS. THE CURRENT SEVERE THUNDERSTORM WATCH AREA OUTLINES THIS REGION WELL. STORM INTENSITY WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL HOURS. ADDITIONAL SEVERE WARNINGS MAY BE NEEDED OVER NORTHERN SECTIONS OF THE AREA. THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE AS WELL. HEAT INDICES HAVE DROPPED BELOW 105 DEGREES THIS EVENING AND EXPECTING THEM TO REMAIN BELOW ADVISORY CRITERIA ON FRIDAY IN MOST AREAS DUE TO INCREASED CLOUD COVER AND THUNDERSTORM POTENTIAL. FORECAST UPDATES WILL BE PROVIDED THROUGHOUT THE EVENING AS SHORT TERM CONDITIONS REQUIRE. JLH && .PREV DISCUSSION... /ISSUED 346 PM CDT THU JUL 26 2012/ DISCUSSION... A COLD FRONT STRETCHES FROM NEAR MOUNT VERNON ILLINOIS TO SPRINGFIELD MISSOURI. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO POP UP ALONG AND AHEAD OF THE FRONT. A FEW OF THEM HAVE BEEN SEVERE ACROSS SOUTHERN MISSOURI...THUS A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED JUST NORTH OF THE MIDSOUTH. SO FAR ONLY TWO THUNDERSTORMS HAVE DEVELOPED OVER RANDOLPH AND LAWRENCE COUNTIES IN NORTHEAST ARKANSAS. THE ACTIVITY IN MISSOURI WILL SINK SOUTHWARD OVER THE NEXT COUPLE OF HOURS. HAVE BUMPED POPS UP TO LIKELY FOR TONIGHT OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. THUNDERSTORMS SHOULD EVENTUALLY DIE OUT BUT THAT MAY NOT BE UNTIL AFTER MIDNIGHT SO THE SHOWER AND THUNDERSTORM ACTIVITY COULD SINK AS FAR SOUTH AS MEMPHIS THUS HAVE RAISED POPS TONIGHT TO 40 PERCENT. HEAT ADVISORY WILL CONTINUE THROUGH 7 PM. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL OCCUR ON FRIDAY GENERALLY SOUTH OF INTERSTATE 40 WITH NORTH MISSISSIPPI HAVING THE BEST CHANCE. EXPECT ABUNDANT CLOUD COVER OVER THE MIDSOUTH DURING THE MORNING HOURS WHICH WILL KEEP TEMPERATURES FROM WARMING UP AS QUICKLY. IN ADDITION...SHOWER AND THUNDERSTORM ACTIVITY WILL ALSO KEEP TEMPERATURES DOWN. HEAT INDICES WILL BE MUCH LOWER THUS NO HEAT ADVISORIES WILL BE NECESSARY. NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL MAY BE THE WARMEST EVEN BEHIND THE FRONT AS CLOUDS SHOULD BREAK UP AND WITH DRIER AIR IN PLACE...READINGS MAY REACH INTO THE MID 90S. ELSEWHERE...EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S. THE WEEKEND...EXPECT WARM DAYS AND COOLER NIGHTS AS NORTHERLY WINDS WILL CONTINUE TO FILTER IN DRIER AIR INTO THE REGION. SUNDAY NIGHT THROUGH WEDNESDAY...THE AREA MOVES INTO NORTHWEST FLOW ALOFT THUS EXPECT ONE MCS AFTER ANOTHER TO DEVELOP OVER THE MIDWEST AND DRIFT SOUTHEAST INTO THE CWA DURING THE OVERNIGHT INTO THE MORNING HOURS THEN DIE OUT. THE AFTERNOON HOURS WILL BE RELATIVELY QUIET. THEN EXPECT A REPEAT SCENARIO AGAIN MONDAY NIGHT...TUESDAY NIGHT ETC. KRM && .AVIATION... 00Z TAF SET EXPANSIVE SQUALL LINE ACROSS SERN MO AND NERN AR IS BEGINNING TO TURN SOUTH AND WILL AFFECT KJBR WITHIN THE NEXT COUPLE HOURS. CONFIDENCE IS NOT HIGH WITH RESPECT TO HOW FAR SOUTH THIS LINE WILL MAKE IT BEFORE IT DISSIPATES. SUSPECT THAT BY 02-03Z THE LINE WILL BE IN ITS WEAKENING PHASE AND IT MAY HAVE A HARD TIME REACHING KMEM...BUT COULD REACH KMKL. THUS...LEFT OUT MENTION OF TS AT KMEM FOR NOW...BUT WILL CONTINUE TO MONITOR AND MAKE AMENDMENTS AS NEEDED. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 76 90 75 96 / 40 30 10 10 MKL 73 88 71 95 / 60 20 10 10 JBR 73 93 73 98 / 60 20 0 10 TUP 77 92 74 95 / 20 60 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 26, 7:32 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 732 PM CDT THU JUL 26 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-280245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 732 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL REMAIN ALONG AND NORTH OF INTERSTATE 40 THIS EVENING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. REFER TO SEVERE THUNDERSTORM WATCH NUMBER 530 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOW REQUESTED. PLEASE REPORT ANY WIND DAMAGE...INCLUDING DOWNED TREES AND POWERLINES...AS WELL AS ANY HAIL TO THE SIZE OF QUARTERS OR LARGER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
In the hours before
Local storm report, Jul 26, 7:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
07/26/2012 M55.00 MPH LAWRENCE AR AWOS
WALNUT RIDGE AWOS MEASURED A 55 MPH WIND GUST
&&
JPMSpecial weather statement, Jul 26, 7:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT THU JUL 26 2012
MOZ115-TNZ001-002-019-270100-
PEMISCOT MO-DYER TN-LAKE TN-OBION TN-
729 PM CDT THU JUL 26 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...
NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM CLAYTON TO 6 MILES NORTH OF DEERING AT 729 PM CDT...
MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK...
STEELE AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3650 8882 3640 8890 3641 8895 3633 8896
3620 8906 3620 8915 3611 8916 3606 8986
3627 8997 3631 8996 3635 8964 3638 8957
3635 8953 3640 8953 3651 8932
TIME...MOT...LOC 0029Z 301DEG 32KT 3647 8921 3630 8954
3627 8985
BORGHOFFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:29 PM CDT | Special Weather Statement | MEG | Pemiscot | 31 min |
| Jul 26, 7:05 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.